Kentucky, 2008Damaging Wind in Kentucky, June 16, 2008
June 16, 2008 · NWS ILN · 1 event in 1 county or zone
A cold front passed over the Ohio Valley during the overnight hours of the 15th. Some bowing segments persisted through the afternoon of the 16th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front passed over the Ohio Valley during the overnight hours of the 15th. Some bowing segments persisted through the afternoon of the 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 16, 5:36 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 16, 5:36 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
636 AM EDT MON JUN 16 2008
.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE REGION TODAY. HIGH PRESSURE
WILL THEN BUILD IN FROM THE WEST THROUGH MIDWEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS MORNING THE COLD FRONT WAS STILL BACK ACROSS WESTERN
INDIANA AND ILLINOIS. A FEW SHOWERS AND STORMS WERE REDEVELOPING
ACROSS NORTHERN INDIANA. EXPECT TO SEE ADDITIONAL DEVELOPMENT
THROUGH THE DAY AS A SHORT WAVE OVER IOWA HEADS EAST SOUTHEAST.
IT APPEARS THAT THIS ACTIVITY WILL OCCUR OUT AHEAD OF THE FRONT.
BUT THERE WILL ALSO BE THE POTENTIAL FOR ADDITIONAL SHOWER AND
THUNDERSTORM DEVELOPMENT ALONG THE BOUNDARY AS IT CROSSES THE
FORECAST AREA THIS AFTERNOON. KEPT POPS IN THE CHANCE CATEGORY.
GIVEN THE FORECAST INSTABILITY THERE COULD BE SOME STRONG TO
SEVERE STORMS PRIMARILY SOUTH AND EAST OF I-71.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS COULD STILL BE IN THE SOUTHEAST ZONES
EARLY THIS EVENING BEFORE MOVING OFF. OTHERWISE HIGH PRESSURE WILL
BE RIDGING IN FROM THE WEST THROUGH THE PERIOD BRINGING COOLER
CONDITIONS. AN UPPER LOW WILL BECOME ESTABLISHED OVER EASTERN
CANADA WITH SHORT WAVES ROTATING AROUND IT. LATEST OPERATIONAL
MODELS SUGGEST THE STRONGEST OF THESE SHORT WAVES WILL PASS
THROUGH ON WEDNESDAY. SO UPPED POPS SOMEWHAT FOR THAT TIME.
GENERALLY USED A MOS BLEND THROUGHOUT FOR TEMPERATURES.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ALTHOUGH THE UPPER LOW OVER EASTERN CANADA LIFTS OUT EARLY IN THE
PERIOD...NORTHWEST FLOW WILL PERSIST INTO THE WEEKEND. THIS WILL
KEEP TEMPERATURES BELOW NORMAL ALBEIT WITH SOME MODERATION OVER
TIME. BOTH THE 00Z ECMWF AND 00Z GFS ENSEMBLE SUGGEST THAT THE BEST
CHANCE OF RAIN WILL COME ON SATURDAY AS A SHORT WAVE CROSSES THE
AREA. CANNOT RULE OUT SOME OTHER MINOR WAVES TRIGGERING
PRECIPITATION. BUT AT THIS POINT IN TIME THE PROBABILITY IS TOO
LOW TO INCLUDE IN THE FORECAST.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
NOT MUCH CHANGE TO PREVIOUS FORECAST PACKAGE. SCT TSTM HAVE BEEN
MOVG THRU NRN INDIANA...BUT HAVE BEEN WEAKENING AS THEY MOVE E.
ATTM...FEEL THAT THEY WILL STAY N OF DAY AND CMH. ADDITIONAL
STORMS HAVE DEVELOPED IN NORTHERN KENTUCKY. BUT IT APPEARS THAT
THEY WILL REMAIN SOUTH OF CVG. AREA OF AC OVER SRN IN IS FCST TO
MOVE E AND AFFECT TAFS AT BEGINNING OF PERIOD WENT WITH BKN AC IN
S AND SCT IN N.
CDFNT WILL SLOWLY PUSH INTO THE FA. BEST INSTABILITY STILL
APPEARS TO BE JUST SE OF THE TAFS...SE OF I-71 AND LINGERS FOR
MUCH OF THE DAY. STILL FEEL THAT MOST OF CONVECTION TODAY WILL BE
SE OF TAFS...SO LEFT A CB MENTION FROM CVG TO ILN TO CMH.
HIGH PRESSURE BEGINS TO BUILD IN AFT 00Z...PUSHING IN MORE STABLE AIR.
OUTLOOK...NO SIG WX EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...SITES
Hazardous weather outlook, Jun 16, 4:10 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
510 AM EDT MON JUN 16 2008
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-170915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
510 AM EDT MON JUN 16 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY SOUTH
AND EAST OF INTERSTATE 71.
A COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY TODAY. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND
ALONG THIS FRONT. THE ATMOSPHERE MAY BECOME UNSTABLE ENOUGH...
PRIMARILY ACROSS SOUTH CENTRAL OHIO AND NORTHERN KENTUCKY...FOR
ONE OR TWO OF THESE STORMS TO BECOME SEVERE. THE COLD FRONT WILL
MOVE EAST OF THE REGION BY EARLY THIS EVENING...ENDING ANY THREAT
OF SEVERE WEATHER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
Thunderstorm Wind, Robertson
- When
- June 16, 8:10 AM EST to 8:14 AM EST
- Where
- Robertson County, Piqua
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 38.470, -84.050
Several trees were knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in New York, June 16, 2008$51 million · 1.75 in hail · 44 events
- Hail and Damaging Winds in New York, June 16, 2008$24 million · 1.75 in hail · 39 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 16, 20081 death · 6 events
- Hail and Damaging Winds in New York, June 16, 2008$87,000 · 2 in hail · 104 events
- Flood and Hail in Oklahoma, June 16 to 17, 2008$1.6 million · 2.75 in hail · 42 events
- Flash Flooding and Hail in Pennsylvania, June 16, 2008$635,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in Virginia, June 16, 2008$1.0 million · 3.75 in hail · 20 events
- Hail and Damaging Winds in West Virginia, June 16, 2008$107,000 · 1.75 in hail · 40 events
- Hail and Damaging Winds in Texas, June 16, 2008$340,000 · 1.75 in hail · 10 events
- Flash Flooding and Damaging Winds in Texas, June 16 to 17, 2008$143,000 · 61 kt wind · 27 events
- Damaging Winds in District of Columbia, June 16, 200810 injured · $5,000 · 54 kt wind · 2 events
- Hail and Damaging Winds in Massachusetts, June 16, 2008$146,000 · 2 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104327.